Review: could Xeloda cause Neuropathy (Peripheral neuropathy)?
Summary: Neuropathy is found among people who take Xeloda, especially for people who are female, 50-59 old, have been taking the drug for 1 - 6 months, also take medication Neurontin, and have Nausea.
We study 18,061 people who have side effects while taking Xeloda from FDA and social media. Among them, 13 have Neuropathy. Find out below who they are, when they have Neuropathy and more.
You are not alone: join a mobile support group for people who take Xeloda and have Neuropathy >>>
Xeloda has active ingredients of capecitabine. It is often used in colon cancer. (latest outcomes from 18,176 Xeloda users)
Neuropathy (damage to nerves) has been reported by people with multiple myeloma, high blood cholesterol, diabetes, high blood pressure, depression. (latest reports from 5,865 Neuropathy patients)
On Feb, 25, 2015: 18,061 people reported to have side effects when taking Xeloda. Among them, 13 people (0.07%) have Neuropathy.
Time on Xeloda when people have Neuropathy * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Neuropathy when taking Xeloda * :
Severity of Neuropathy when taking Xeloda ** :
How people recovered from Neuropathy ** :
Top conditions involved for these people * :
- Nausea (4 people, 30.77%)
- Prostate cancer metastatic (2 people, 15.38%)
- Colorectal cancer (2 people, 15.38%)
- Diarrhoea (2 people, 15.38%)
- Glaucoma (2 people, 15.38%)
Top co-used drugs for these people * :
- Neurontin (4 people, 30.77%)
- Dexamethasone (3 people, 23.08%)
- Kytril (2 people, 15.38%)
- Simvastatin (2 people, 15.38%)
- Glucotrol xl (2 people, 15.38%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of xeloda and neuropathy on
Do you have Neuropathy while taking Xeloda?
You are not alone! Join a mobile support group:
- support group for people who take Xeloda and have Neuropathy
- support group for people who take Xeloda
- support group for people who have Neuropathy
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Xeloda, Neuropathy
You may be interested at these reviews (Write a review):
- Lisinopril caused peripheral neuropathy
I began taking 10mg of Lisinopril recently and within a month began having moderate peripheral neuropathy. The neuropathy was shooting or stabbing sharp pains in hands and feet, burning calves, pins and needles in and around the eyes and ears, and burning eyes. This was so pronounced that I requested the doctor to switch me to Losartan immediately. The peripheral neuropathy quickly subsided and is gone ! My doctor had never heard of the Lisinopril causing this but now she knows. So people - you need to be your own advocate when you know something isn't right.
- Adderall xr 30 mg and peripheral neuropathy
I have been taking adderall xr 30 mg for the past five years, with some breaks. I started showing symptoms of peripheral neuropathy the second year. This year (my 5th year on adderall) has been the worst and most difficult for my peripheral neuropathy. I also suffer from major depressive disorder and HSV, and I have heard that both of them may be related to peripheral neuropathy.
- Lyrica varied widely
I was prescribed Lyrica for treatment of chronic pain. It was ineffective, but it knocked out the symptoms of interstitial. However, it also caused rapid weight gain (I went from 110 to 130 lbs. in just a few weeks) and my ankles started to swell. The pain doctor advised me to discontinue the drug, but the urologist suggested lowering the dose. I did, and the swelling went down. I weighed myself daily and watched what I ate, and my weight returned to normal within a month. Subsequently, I continued taking the lower dose and had no further problems. Then I developed severe spinal stenosis, and my dosage of Lyrica was increased to six 75 capsules daily, in addition to 480 mg of morphine sulphate. I tolerated the Lyrica well. After surgery, however, my ankles began to swell again, and although I didn't have a problem with weight gain, I developed a bright red rash from ankles to knees. I dropped the dosage of Lyrica to 50 mg twice daily, and had no further side effects. The rash simply disappeared, with no damage to the skin. Following the surgery, I was able to titrate off morphine completely. I continue to take Lyrica twice daily. It doesn't seem to affect pain (I still ache a bit, as I have degenerative changes in all joints) but it does dampen peripheral neuropathy, which I experience both in my toes and balls of my feet. It also dampens the neuropathy in my forehead, where I had four surgeries to remove a malignant melanoma. I have had no side effects other than those mentioned, and find it interesting the I could tolerate a high dosage of Lyrica prior to surgery, but after surgery could not, and that adverse side effects varied not only with the dosage but with my own physical condition. I don't find it to be highly effective in treating neuropathy, but it does still the tingling enough to let me sleep and take my mind off the condition.
- I need advise, badly ckd!! (1 response)
The orthostatic BP started in mid April, I was only dizzy upon wakening then it would subside. I have never been a big breakfast eater so I started doing that. We were in Disney later in April and I was extremely fatigued, to the point of not wanting to walk, Disney would be the first time I passed out when getting dizzy. I of course said I had gotten too warm and was exhausted from work the previous week. The dizziness continued in the mornings & I passed out several more times. On May 1st, I passed out while putting my make-up on and hit my eye on the faucet and head on the tile floor, despite that I went to work thinking it would subside, it didn't. I went to the ER directly after work. They ran a B-met on me and my GFR was 11 and creatinine 3.95. They admitted me to a larger hospital for evaluation. While in there, they pumped me with fluids continuously, saying I had severe dehydration. My kidney function improved, my creatinine levels went back down to 1.34. After 5 days I was discharged and told to see a cardiologist and endo. The endo doc cancelled my appointment on the basis it was not his area. I had had a cortisol and ACTH testing which I guess was normal. I saw the cardiologist, who said it wasn't cardio. I had had an echocardiogram in the hospital and EKG monitoring. Cardio sent me to neurology, the PNRN did a basic neurological exam and drew blood for disease markers such as Lupus, sjorgens, hepatitis, ect. All disease markers came back negative, but my GFR was at 11 again and creatinine was 4.25, BUN 50 along with an elevated ACE level. They called me and said I sarcoidosis. I really don't have any of the primary S/S of this autoimmune disease. I don't know where to go from here, they are referring me to another neurologist at a bigger hospital. I can't live my normal life, can't walk on my feet due extreme pain and I pass out at least 2x a week, which is not good for my old body. My BP upon laying and sitting runs like 117/72, upon standing it drops to like 70/50-50/30. I am on 0.1 mg of florinef, I tried increasing it but then my legs swelled up for a gain of 23#. I talked to Mayo Clinic today and all there specialists are booked out thru December. I have to be able to work, I can't stay home any longer than September 8th! Please advise me!
- Review: could lyrica cause intracranial pressure increased?
One dose (75mg) caused severe head pain (increased intracranial pressure) and nausea.
More reviews for: Xeloda, Neuropathy
Comments from related studies:
From this study (6 days ago):
Also take one baby aspirin daily for last twenty yrs. and three hundred mg of neurotin daily for last two yr. jogged five miles a da for thirty yrs. started having foot pain(burning slight numbness over last four yrs.)
From this study (3 weeks ago):
Xeloda for cancer caused severe pukes when dose upped to 1500mg bid from 1000mg
From this study (1 month ago):
Neuropathy accurs after two weeks on drug. Twitching keeps me from a good nights sleep. Also causes pain in my arms
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.